Feeling Fat after thyroxine reduced

Hi I recently had my thyroxine reduced by 25g from 75g to 50g ... I've gained about 9lbs in 4 weeks ! I've been tired after sleep and feel sluggish all the time craving food and depressed. My level FSH was 0.21 but I feel better the higher it is I've always said this ...

I've got to have repeat bloods done in 2 weeks so that will be 6 weeks since reducing the thyroxine.... I've had this since I was 38 now 57 .. this is the 2nd time they have said I'm over active ...

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

3 Replies

oldestnewest
  • Hi and welcome to the forum. Do you have any blood test results you can share with us? It sounds like you are undermedicated rather than over but without values and ranges that would only be a guess. Always ask your GP for copies of all blood test results. Certain nutrients also need to be at quite high levels for efficient use of thyroid hormones - principally vit d, vit b12, folate and ferritin. It is also important to know if you have positive antibodies for hashimotos. A good place to start learning the basics is our parent site thyroiduk.org.

    Gillian

  • Doctors know nothing about thyroid, but like to be seen to be doing something. So, they lower your dose! OK, I'm a cynic, but it really does seem to be that way. They like your TSH to be nice and high in range, because otherwise, you will 'tip over' into hyper! Which just goes to show how very little they know about thyroid!

    If you are hypo, you cannot become hyper. The thyroid just doesn't work that way. You can, on the other hand, be over-medicated - but people usually aren't. And, just having a low TSH does not mean you are over-medicated, just that you are on thyroid hormone replacement. You are only over-medicated if your FT3 is over-range. But, they never even test that. So, how do they know? That's the question to ask.

    Did you ask him why he thought you were 'hyper' (does he even know what 'hyper' means?)? Did you protest? If you just sit there and don't say anything, he takes that as consent. But, he isn't supposed to just reduce your levo willy-nilly, without consultation, first. The patient should give informed consent to changes in his medication. Your doctor is there to advise you, not dictate to you. Tell him how bad you feel since the reduction, and that you would like your original dose reinstated, please. If he starts wittering on about osteoporosis and heart attacks, just tell him you are willing to take the risk - because the risk is yours to take.

  • You could also point out that on reduced dose you are gaining weight at alarming rate and have no energy to do anything other than be a couch potato.........and that definitely increases your risk of heart attack!

    The best thing to counter osteoporosis is weight bearing exercise, not something a couch potato does much of either

You may also like...